MAUDE Adverse Event Report: INTEGRA LIFESCIENCES (IRELAND) LIMITED INTEGRA FIBER OPTIC CATHETER CABLE; INTRACRANIAL PRESSURE MONITORING DEVICE

INTEGRA LIFESCIENCES (IRELAND) LIMITED INTEGRA FIBER OPTIC CATHETER CABLE; INTRACRANIAL PRESSURE MONITORING DEVICE
Model Number CAMCABL
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2017
Type of Reportable Event Malfunction
Event or Problem Description
"camcabl (sn: (b)(4)) connect with camin02 (sn: (b)(4)), sometimes work sometimes don't work." there was no indication of patient death or serious injury and no medical intervention was required.
 
Additional Manufacturer Narrative
Added 13 feb 2018: in response to an e-mailed request for further information related to the event, the following was received from the integra lifesciences representative in (b)(4) on 14 dec 2017: was there a delay in surgery caused by product issue? no."operator of device" or, who was using it when the malfunction or injury was observed? (by profession such as "physician", med tech, etc.) physician.Was a user facility report submitted to fda? no.Natus completed thier investigation 07 feb 2018.The investigation report provided by integra on 08 feb 2018 included or referenced: methods: evaluation of the actual device, review of device history records, review of complaints history/complaint rate, review of past capas/capa determination.The complaint was verified as valid.The camcabl was verified as defective and thus the cause of the complaint incident.From the referenced "test inspection cam02" report provided from the evaluating facility ((b)(4)), the cable and connector(s) were visually inspected and found to be damaged.The dhr was reviewed and no anomalies that could be associated with the complaint incident were observed.There is no service history for the device under evaluation.Based on the complaint evaluation performed a review of camcabl complaints was completed using the following key words "functions intermittently", "intermittent" in the search criteria.The review encompassed (b)(4) dates (b)(6) 2016 to (b)(6) 2018.A total of (b)(4) complaints were reviewed of which (b)(4) complaints were identified: (b)(4).The complaint reports were reviewed and no anomalies that could be associated with the complaint incident were observed.Additionally the review verified this is the single complaint occurrence for the device under evaluation.A review of capa's initiated within the past 12 months, open capas and capa at voe was completed specifically related to the complaint was completed to determine if a similar complaint is either under active capa investigation or have been previously addressed through a capa.The review encompassed (b)(4) dates (b)(6) 2016 to (b)(6) 2018.A total of 3 capa's were reviewed of which none of the capa's scope were considered related to the complaint incident.Capa initiation is not required based on the complaint evaluation.The complaint is now deemed closed.

Brand Name
INTEGRA FIBER OPTIC CATHETER CABLE
Common Device Name
INTRACRANIAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
INTEGRA LIFESCIENCES (IRELAND) LIMITED
ida business and technology pa
sragh tullamore, offaly
EI 
MDR Report Key7023754
Report Number2023988-2017-00501
Device Sequence Number19084064
Product Code GWM
UDI-Device Identifier10381780039556
UDI-Public10381780039556
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 11/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberCAMCABL
Device Catalogue NumberCAMCABL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/19/2017
Supplement Date Received by Manufacturer10/19/2017
Initial Report FDA Received Date11/12/2017
Supplement Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR